Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Recommended Posts

So, I live with PTSD. Prior to my surgery, I was taking antidepressants. My doctor took me off them when I got my surgery. For the first couple months post-op, I was doing pretty well and didn't feel I needed them. However, recently, my PTSD symptoms have been getting in the way of me having a good life. I think I need to go back on them. But I'm scared! So many antidepressants cause weight gain.

What do I do? Has anyone been able to take antidepressants and still keep their weight off? How about alternative treatments like CBD oil?

Any help is appreciated. Thank you!

Share this post


Link to post
Share on other sites

Hi!! I struggle with anxiety disorders with depression and have been prescribed Zoloft 100 mg for two years along with medical cannabis and both have worked WONDERS!! The day after surgery I skipped my dose of Zoloft but was able to resume taking it the next day and have not had any problems with the weight coming off (started 273, Day of surgery 249, current weight 169; surgery was 1/8/20). I hope you are able to get some relief soon, I know how hard daily life can be when you're struggling in your mind [emoji3531] Best wishes

Sent from my Alcatel_5008R using BariatricPal mobile app

Share this post


Link to post
Share on other sites

I'm not on them, but some are worse than others when it comes to weight gain. Paxil (paroxetine) is notorious for weight gain, but some of them are OK - just check with your doctor - he or she will know which ones tend not to have that as a side effect.

Share this post


Link to post
Share on other sites

1 hour ago, breavsg said:

Hi!! I struggle with anxiety disorders with depression and have been prescribed Zoloft 100 mg for two years along with medical cannabis and both have worked WONDERS!! The day after surgery I skipped my dose of Zoloft but was able to resume taking it the next day and have not had any problems with the weight coming off (started 273, Day of surgery 249, current weight 169; surgery was 1/8/20). I hope you are able to get some relief soon, I know how hard daily life can be when you're struggling in your mind Best wishes

Sent from my Alcatel_5008R using BariatricPal mobile app

Thank you! I appreciate your comment. It gave me hope. I always get nervous thinking about the possibility of weight regain.

Share this post


Link to post
Share on other sites

[emoji3531]So far so good with no trouble losing but I'm not much help in regards to long term, hopefully someone else can fill us in because now I'm curious lol

Sent from my Alcatel_5008R using BariatricPal mobile app

Share this post


Link to post
Share on other sites

Hopefully!

Share this post


Link to post
Share on other sites

I've been taking Wellbutrin for several years. It didn't interfere whatsoever with my weight loss.

Share this post


Link to post
Share on other sites

I've been on Wellbutrin forever and nobody will make me stop. Although I am worried about my ability to swallow pills after my surgery. However, just be an advocate for your mental health! Sometimes it takes a LONG time to trial different medications to see how it will affect your mind and body. But just stick with it. I really hope you feel better soon!

Sent from my SM-G981U using BariatricPal mobile app

Share this post


Link to post
Share on other sites

2 minutes ago, JordanKylie said:

I've been on Wellbutrin forever and nobody will make me stop. Although I am worried about my ability to swallow pills after my surgery. However, just be an advocate for your mental health! Sometimes it takes a LONG time to trial different medications to see how it will affect your mind and body. But just stick with it. I really hope you feel better soon!

Sent from my SM-G981U using BariatricPal mobile app

I was taking all my pills whole - except for two of them - as soon as I got home from the hospital. I had to wait a couple of weeks on the two remaining ones (since they were bigger than the others). So you shouldn't have a problem.

Share this post


Link to post
Share on other sites
Posted (edited)

1 hour ago, JordanKylie said:

I've been on Wellbutrin forever and nobody will make me stop. Although I am worried about my ability to swallow pills after my surgery. However, just be an advocate for your mental health! Sometimes it takes a LONG time to trial different medications to see how it will affect your mind and body. But just stick with it. I really hope you feel better soon!

Sent from my SM-G981U using BariatricPal mobile app

When I had my surgery, my doctor changed my prescription from Wellbutrin XR (extra release, which slowly releases the medication throughout the day) to two Wellbutrin regular dosage pills, dividing the overall dosage in half, since our stomachs can no longer lastingly absorb the XR.

Edited by Prestonandme

Share this post


Link to post
Share on other sites
Posted (edited)

I am on Prozac 20 mg. My psychiatrist picked that drug specifically because it doesn't cause weight gain -- in fact, a lot of people lose weight on it.. I actually lost 15 lbs on it. I just was never hungry, but I did end up gaining the weight back (hence why I decided to have the sleeve), but did not put any MORE on.

I love Prozac!

Edited by Lanie992

Share this post


Link to post
Share on other sites

I suffer from generalized anxiety disorder. I continued my sertraline through surgery. I am 61 and have a moderately severe thyroid issue...5 months today and I've lost steadily... about 55 pounds down. These are tough times... you sound very mindful and I'm betting you can resume meds and maintain your weight loss. Our mental health is part of choosing to be healthy! Good luck to you!

Sent from my SM-G965U using BariatricPal mobile app

Share this post


Link to post
Share on other sites

I was just getting ready to START Wellbutrin. I am soooo nervous to start it because of weight gain but my doctor thought it might actually help me with binge eating. So fingers crossed.

Share this post


Link to post
Share on other sites

I've been on Wellbutrin for a number of years. Didn't need to stop for surgery and still taking. Wellbutrin doesn't usually cause weight gain. I also take Klonopin which worries me that it might interfere with weight loss. But without it, my mood gets unstable.

Sent from my SM-T580 using BariatricPal mobile app

Share this post


Link to post
Share on other sites

7 hours ago, over65 said:

I've been on Wellbutrin for a number of years. Didn't need to stop for surgery and still taking. Wellbutrin doesn't usually cause weight gain. I also take Klonopin which worries me that it might interfere with weight loss. But without it, my mood gets unstable.

Sent from my SM-T580 using BariatricPal mobile app

Hey! I’m on the same (Wellbutrin), ask your doc if they can prescribe the non extended release for you to crush up! My doctor told me not to take that one (normal 150mg extended release pill) & got me 75mg of the regular to crush up & take twice a day. My surgery was Monday & I’ve been taking it since Wednesday.. Hope this helps some ❤️

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Recent Topics

  • Most popular:

  • Together, we have lost...
      lbs
    ×